Discussions that mention atacand

Headaches & Migraines board


Hi everyone. I'm new here, hoping you can help me with some questions.

By way of context/intro, I was diagnosed with New Daily Persistent Headaches 12 months ago, but don't entirely meet the clinical definition (didn't have the sudden onset) so not too sure about the diagnosis.

I always have a mild to moderate constant headache combined with some fatigue-type symptoms. I have had some relief from the headaches (which used to be much worse) by being on a grain free diet (I swear this has changed my life - I would encourage anyone experiencing a chronic illness to give this a try, and am happy to go into more detail if anyone is interested). I have also just discovered I have low B12.

I'm taking a range of herbal/vitamin supplements, and I have recently started taking a combination of Topamax (15mg/day) and Atacand (4mg/day). I know these are pretty small doses, but I have now started having the following symptoms:
*dry sore throat
*mildly raised temperature (37.4 - this is higher than normal for me)
*extreme thirst (probably drank 4-5L yesterday)
*dry mouth
*zero appetite
*fatigue (more than usual - probably linked to the not eating thing)
*runny nose

My doctor says that none of these are side effects of Topamax, except the decreased appetite, but I've found a few web sites that do list these as side effects.

Has anyone else experienced any of these as side effects of taking Topamax? Did they go away over time? Thanks :)

~meimei